MAUDE Adverse Event Report: ARTHROCARE CORPORATION COBLATOR II CONTROLLER (240V); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION COBLATOR II CONTROLLER (240V); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 13546-02
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during an ent procedure, a coblator ii controller coagulation mode was not working.Surgery resumed after a delay greater than 30 minutes with a change in the surgical technique.No further complications were reported.
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device was received for evaluation.There was a relationship found between the device and the reported event.A visual inspection was performed on the complaint unit and found that the aesthetics are good no damage.A functional inspection was performed on the complaint unit.After open the system it observed that board connectors are disconnected from motherboard , it connected and system working properly.A review of the device history records show there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause was associated with unintended use of the device.Factors which could have contributed to the identified malfunction, included an impact event inconsistent with normal use.Based on this investigation, the need for corrective action is not indicated.

Brand Name
COBLATOR II CONTROLLER (240V)
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18970976
Report Number3006524618-2024-00121
Device Sequence Number12464347
Product Code GEI
UDI-Device Identifier00817470002164
UDI-Public00817470002164
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K030108
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number13546-02
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2024
Supplement Date Received by Manufacturer07/15/2024
Initial Report FDA Received Date03/25/2024
Supplement Report FDA Received Date07/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown